Thursday, May 22, 2008

So here's the story thus far.

The full body sudden onset rash that I got on Tuesday night is probably a non-allergic reaction to Amoxycillan, resulting from a misdiagnosis. I probably didn't have strep throat last week - I most likely do have mono. (Isn't that fun?) Apparently, mono and strep present very similarly, and without a throat culture it's pretty hard to tell which is which. The doctor at the walk-in clinic just looked at the swollen, white tonsils and prescribed Amoxycillan without taking any tests (which was just fine with me - I just wanted the antibiotics that would help me swallow again without pain. It was a little strange, though, on Tuesday night that five minutes after I took the antibiotics (7th day on them) I broke out in a rash on my shoulders. 7 days after I started the antibiotics? That seems a little late to me to develop an allergy.
However, when people with mono are diagnosed with strep and given amoxycillan, it's common for a non-allergic reaction to occur in the form of a rash at some point later than three days after the start of the amoxycillan. Sounds strangely like what has happened to me. We're not sure though, the test results should come in tomorrow. So, hopefully no allergic reaction, which is nice, but this non-allergic reaction has swollen my face and covered me in head to toe in a hot, itchy (very itchy) rash. However, if it is mono, it makes sense that I've been chronicly tired for the past month. (Some of the folks in the office may or may not have been telling me for the past month that I look really terrible when I come in in the morning...and when I come back from lunch in the afternoon...) Thanks, all, though, for the well wishes and concern. I'll update soon!

1 comment:

lstew said...

crazy, though strangely comforting that i'm not the only one who strange things happen too. hope you get help and relief quickly!